×

zbMATH — the first resource for mathematics

On Stein’s method for multivariate normal approximation. (English) Zbl 1243.60025
Houdré, Christian (ed.) et al., High dimensional probability. V: The Luminy volume. Most papers based on the presentations at the conference (HDP V), Luminy, France, May 26–30, 2008. Beachwood, OH: IMS, Institute of Mathematical Statistics (ISBN 978-0-940600-78-2). Institute of Mathematical Statistics Collections 5, 153-178 (2009).
Summary: The purpose of this paper is to synthesize the approaches taken by Chatterjee-Meckes and Reinert-Röllin in adapting Stein’s method of exchangeable pairs for multivariate normal approximation. The more general linear regression condition of Reinert-Röllin allows for wider applicability of the method, while the method of bounding the solution of the Stein equation due to Chatterjee-Meckes allows for improved convergence rates. Two abstract normal approximation theorems are proved, one for use when the underlying symmetries of the random variables are discrete, and one for use in contexts in which continuous symmetry groups are present. A first application is presented to projections of exchangeable random vectors in \(\mathbb R^{n}\) onto one-dimensional subspaces. The application to runs on the line from Reinert-Röllin is reworked to demonstrate the improvement in convergence rates, and a new application to joint value distributions of eigenfunctions of the Laplace-Beltrami operator on a compact Riemannian manifold is presented.
For the entire collection see [Zbl 1228.60006].

MSC:
60F05 Central limit and other weak theorems
60D05 Geometric probability and stochastic geometry
PDF BibTeX XML Cite
Full Text: DOI Euclid arXiv